Immune Checkpoint Inhibitors (a form of cancer immunotherapy) causes rare hematological side effects of immunotherapy like Immune-Related Thrombocytopenia (ir-TCP)
Immune-related Hematological side effects are rare but potentially life-threatening complications of immune checkpoint inhibitors- a type of immunotherapy.
The spectrum of toxicities by these drugs is broadening as the number of patients exposed to these agents is increasing in our clinical practice.
Yet, they are relatively unknown to many clinicians, due to a lack of specific
This lack of specific diagnostic criteria poses a challenge for their recognition and
proper reporting in clinical practice
The dependency of this challenge is partly due to their low incidence as it is often
too low to be reported in most clinical trial publications as well.
Here it becomes essential to mention that early detection and prompt intervention
are crucial to prevent fatal consequences in these rare hematological side effects
like Immune-Related Thrombocytopenia.
Outmost importance here is that both medical staff and patients should be aware of
these potential toxicities and learn to recognize and treat them adequately.
Patients should be under close monitoring at the
beginning, during, and even after Immunotherapy discontinuation.
For toxicity management Various guidelines are available for the management the European –
Society for Medical Oncology ( Haanen et al., 2017 ), the Society for Immunotherapy of Cancer
( Puzanov et al., 2017 ), and the ASCO ( Brahmeret al., 2018 ) guidelines recommend the risk assessment and management guidelines